Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 19, 2020, 4:44 PM EDT for Gilmer County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 4:44 PM EDT (20:44 UTC)
- Expired
- Jun 19, 2020, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Gilmer County, GA
The radar
The Northeast Alabama radar (KHTX), 147 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212
WWUS82 KFFC 192044
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Fri Jun 19 2020
GAZ007-192115-
Gilmer GA-
444 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR GILMER COUNTY UNTIL 515 PM EDT...
At 444 PM EDT...a strong thunderstorm was over Mountaintown, or near
Ellijay...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellijay, East Ellijay, Cherry Log and Mountaintown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3475 8458 3482 8453 3481 8438 3467 8437
3466 8452
TIME...MOT...LOC 2044Z 307DEG 5KT 3477 8453
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:35 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 19, 3:35 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 335 PM EDT Fri Jun 19 2020 .SHORT TERM /Tonight through Saturday Night/... Weak upper ridging builds in as the persistent upper low finally loses its grip on the region. Isolated to scattered, primarily diurnal, convection still expected. Instability remains marginal with chances for strong to severe thunderstorm development likewise limited. Temperatures continue their climb back to around seasonal normals. 20 .LONG TERM /Sunday through Friday/... No major changes made to the extended forecast. A pattern change for the latter half of the weekend is expected with weak wedging in the upper levels. This should keep much of the area, aside from portions of northern Georgia, dry Sunday before the approach of the next system. By Monday we begin to transition into to southwesterly flow aloft, bringing additional moisture to the area, with the best chances for any precip across north and western Georgia. By late Tuesday an approaching front will be located just north of the area, with the parent low near the Great Lakes region. Moisture across northern Georgia is expected to increase significantly as the front nears the forecast area, bringing decent chances for showers and thunderstorms to northern Georgia on Tuesday. These higher chances for showers and thunderstorms are expected to continue on Wednesday as the front moves into the local forecast area, continuing on Thursday. Although, models start to show some differences by Wednesday afternoon with the ECMWF lingering the front somewhere across the forecast area through the rest of the extended period leading to increased chances for precipitation. The GFS actually clears the front by Thursday afternoon leaving the area clear for Friday. Decided to go with a model blend for these days bringing chance pops to the area on both Thursday and Friday. Temperatures through the extended forecast are expected to start slightly above average with high in the upper 80s to mid 90s, with slightly below average temps in the 80s from mid-week on. Low temperatures are expected to be slightly above average through the long term period with lows in the 60s and 70s through the period. Reaves/01 && .AVIATION... 18Z Update... VFR conditions are expected to predominate across the majority of the forecast area through the period, outside of isolated to scattered, mainly afternoon and evening, convection. Will see some MVFR or lower visibilities in fog-prone areas, however only minimal impacts possible at any TAF sites. Winds will remain light, generally 6-7kt or less, and mainly from the southwest through northwest. //ATL Confidence...18Z Update... Medium to High on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 65 89 67 91 / 30 20 20 20 Atlanta 68 88 68 89 / 20 20 10 10 Blairsville 59 83 62 83 / 30 20 20 30 Cartersville 64 90 67 91 / 20 20 10 20 Columbus 70 92 70 94 / 20 20 10 10 Gainesville 65 87 67 88 / 30 20 20 20 Macon 68 90 70 92 / 20 20 10 20 Rome 65 90 67 91 / 20 20 10 20 Peachtree City 64 88 67 90 / 20 20 10 10 Vidalia 69 90 71 92 / 30 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....01 AVIATION...20
Hazardous weather outlook, Jun 19, 5:33 AM EDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 533 AM EDT Fri Jun 19 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 533 AM EDT Fri Jun 19 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated thunderstorms are possible across the area this afternoon. Brief heavy rainfall, gusty winds, and lightning will be possible in any stronger storms that develop. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... From Saturday through Tuesday, isolated to scattered thunderstorms will be possible each afternoon. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. A cold front is expected to move through the area on Wednesday and Thursday bring additional chances for scattered thunderstorms. Gusty winds, frequent lightning, and heavy rain will be possible in any stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 19, 3:10 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
310 PM EDT Fri Jun 19 2020
GAZ097-098-111-191945-
Wheeler GA-Treutlen GA-Laurens GA-
310 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...SOUTHWESTERN
TREUTLEN AND EASTERN LAURENS COUNTIES UNTIL 345 PM EDT...
At 310 PM EDT...a strong thunderstorm was over Lowery, or 9 miles
west of Soperton...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Orland, Lowery, Barnhill, Lothair, Landsburg and Rockledge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3234 8282 3243 8280 3246 8258 3223 8269
TIME...MOT...LOC 1910Z 291DEG 6KT 3235 8275
WIND...40MPHSpecial weather statement, Jun 19, 3:42 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT Fri Jun 19 2020
GAZ086-192015-
Emanuel GA-
342 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
415 PM EDT...
At 341 PM EDT...a strong thunderstorm was near Canoochee, or 13 miles
southwest of Millen...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Garfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3264 8212 3267 8216 3279 8214 3278 8213
3268 8209 3266 8208 3265 8209
TIME...MOT...LOC 1941Z 212DEG 7KT 3269 8213
WIND...40MPHSpecial weather statement, Jun 19, 4:20 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Fri Jun 19 2020
GAZ005-007-192045-
Gilmer GA-Murray GA-
420 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER AND
SOUTHEASTERN MURRAY COUNTIES UNTIL 445 PM EDT...
At 420 PM EDT...a strong thunderstorm was over Fort Mountain State
Park, or near Chatsworth...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Chatsworth, Mountaintown, Fort Mountain State Park and Tails Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3478 8480 3487 8470 3479 8452 3463 8451
3462 8467
TIME...MOT...LOC 2020Z 311DEG 16KT 3478 8470
WIND...40MPHLocal storm report, Jun 19, 4:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL 2 W SANTA CLAUS 32.17N 82.36W
06/19/2020 E1.00 INCH TOOMBS GA BROADCAST MEDIA
QUARTER-SIZED HAIL OCCURRED AT EZRA TAYLOR RD NEAR
LYONS CENTER RD.
&&
EVENT NUMBER FFC2000767
KMMSpecial weather statement, Jun 19, 4:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Fri Jun 19 2020
GAZ007-192115-
Gilmer GA-
444 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR GILMER COUNTY UNTIL 515 PM EDT...
At 444 PM EDT...a strong thunderstorm was over Mountaintown, or near
Ellijay...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellijay, East Ellijay, Cherry Log and Mountaintown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3475 8458 3482 8453 3481 8438 3467 8437
3466 8452
TIME...MOT...LOC 2044Z 307DEG 5KT 3477 8453
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:30 AM EDT | Special Weather Statement | FFC | Toombs | 30 min |
| Jun 19, 12:59 AM EDT | Special Weather Statement | FFC | Toombs | 31 min |
| Jun 19, 3:10 PM EDT | Special Weather Statement | FFC | Treutlen | 35 min |
| Jun 19, 3:42 PM EDT | Special Weather Statement | FFC | Jenkins | 33 min |
| Jun 19, 4:20 PM EDT | Special Weather Statement | FFC | Murray | 25 min |
| Jun 19, 4:56 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Jun 19, 5:32 PM EDT | Special Weather Statement | FFC | Dawson | 28 min |
| Jun 19, 5:53 PM EDT | Special Weather Statement | FFC | Hall | 37 min |
| Jun 19, 5:57 PM EDT | Special Weather Statement | FFC | DeKalb | 33 min |
| Jun 19, 6:20 PM EDT | Special Weather Statement | FFC | Hall | 25 min |
| Jun 19, 6:32 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Jun 19, 7:07 PM EDT | Special Weather Statement | FFC | Barrow, Rockdale | 23 min |
| Jun 19, 7:16 PM EDT | Special Weather Statement | FFC | Greene | 29 min |
| Jun 19, 7:28 PM EDT | Special Weather Statement | FFC | Barrow, Newton, Walton | 32 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.